... am, pm, or split dose? I take in the morning because I struggle to sleep, but increased sex drive would be nice. What dose did you start having this benefit? I'm tapering up pretty slow because it makes me grumpy for about a week or more with each increase.
I've read increased sex drive with lamictal. Those that have experienced this, do you take it in the
Question posted by Justmeusee on 9 Nov 2014
Last updated on 27 February 2022 by davidtolson
I am a 43 yr old male, since starting lamotrigine I was getting a bit snappy when I increased the dose so it was done slowly. Since I’ve hit 200 am and night my sex drive has gone through the roof,I was also having very vivid dreams, sometimes sexual, more of late I am getting a serious case of insomnia due to my libido.
I have been on this for only a week. 25mg, and I’ll be gradually increasing to 100 mg. But I already feel such a spike in my libido. I would go weeks, sometimes a month without sex and it didn’t bother me. Now, I can’t go a day without it. It’s definitely a much welcomed side effect.
Built up lamotrigine (same substance as lamictal) in 5 weeks from zero to 200 mg every morning, 5 years ago. Spectacular increase of libido in those same 5 weeks. Since I climbed out of a (bipolar) depression simultaneously, the effect might also be due to a mood change from depressed to hypomanic. However, my libido now remains stable on a significant higher level than before I took this medication. But it's manageable :) I'm a male, 57 years old.
I take 150 in the morning and 150 at night plus 75 buspirone pm and my libido has increased
An increase may affect 1-10% of users (both men and women), but it can also rarely cause a decrease in libido and sexual dysfunction:
Common (1% to 10% of users): Dysmenorrhea, vaginitis, amenorrhea, libido increase, urinary tract infection (both male and female), urinary frequency
Uncommon (0.1% to 1% of users): Libido decreased, abnormal ejaculation, hematuria, impotence, menorrhagia, polyuria, urinary incontinence"
These effects are dose-dependent and so work closely with your health care provider to find the right dosage for you as an individual. Also, since lamotrigine has a very long half life of about 30 hours your blood levels should remain constant throughout the day and night after a single dose.
Omg yes. Esp around ovulation time. I went from zero sex drive, to increased, to at ovulation wanting sex multiple times a day, even in my sleep... i take 200 mg at night. Been at 200 for a month now and after about 2-3 weeks on it I starting the drastic increase in libido. So less anxiety from the med and this lovely side effect
I just started on 25mg in the morning and night so far nothing to report... stay turned for more
I take it in the morning and so far I am only on 25mg. I might raise the dose depending on how it goes. I’ve been on this dose for 2 months and I have a major increase in libido. I’m a female. I’ve read that it may mainly only have this effect in women. I’m very sensitive to medication and often have side effects from drugs, whether good or bad. Not everyone will experience this effect so see how it goes. Definitely not complaining at all about this side effect. Hope this helped.
Some may have an increased sex drive, but it can also cause a decrease in others and in extreme cases (mine being one of them) sexual disfunction. My sex drive stopped, not decrease, I have no sex drive. I’ve always had a high libido and hypersexuality was actually one symptom that clued my doctors into the fact that I had bipolar disorder. It makes me feel like their is something wrong with me, my brain says I want sex, because I’m used to having regular sex, but my body doesn’t want it at all. I don’t get aroused very easily anymore and my body no longer seems able to make the fluids it should which makes sexual activity painful rather than enjoyable, even with lubrication so it’s not painful I’m unable to achieve orgasms which had previously been easy for me. I’m in my early 30s so this is not something related to age.
It started only after beginning the medication and when I looked it up I’ve discovered that sexual disfunction can be a common side effect of the medication. So don’t necessarily expect an increase in drive just because some patients report one, it effects everybody differently
Yes definitely, I take 100 in the morning and 100 at night. Omg!!! I'm a female. My first go around with this I cursed everyone out and had bad dreams. NOW I want to screw everyone and my orgasms have increased in 1 "section" oh yeah and no seizures. But I do have some negative side effects as well but there not that big of a deal I don't think.
I've been taking lamotrigine for 6 weeks now, I'm up to 100 mg twice a day, next weeks I'm increasing to 150 mg twice a day.
My sex drive has gone through the roof!!
My husbands happy though
First what some report does not apply to everyone, next, are you reducing as an instruction from the Dr? If not, Dr should be aware and participating to help you avoid side-effects that may linger, sometimes for weeks.
- Lamictal uses and safety info
- Lamictal information for Healthcare Professionals (includes dosage details)
- Side effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.